Alert archive / Alabama / Wind Advisories in 2014
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Jan 20, 2014, 2:50 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Jan 21, 2014, 8:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 2:50 PM CST (20:50 UTC)
- In effect from
- Jan 21, 2014, 8:00 AM CST
- Expired
- Jan 21, 2014, 4:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2079 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981 WWUS74 KHUN 202050 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 PM CST MON JAN 20 2014 ALZ001>010-016-TNZ076-096-097-211000- /O.NEW.KHUN.WI.Y.0002.140121T1400Z-140121T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 250 PM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM CST TUESDAY. * TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE...FROM 8 AM THROUGH 4 PM CST ON TUESDAY. * WINDS...SUSTAINED NORTHWEST WINDS ARE EXPECTED TO INCREASE INTO THE 20-25 MPH RANGE...WITH SOME GUSTS ABOVE 35 MPH. WIND GUSTS TO 40 MPH ARE EXPECTED IN THE HIGHER TERRAIN OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN LIGHTWEIGHT HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRUCKS. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ RSB
2 follow-up statements
330 WWUS74 KHUN 210950 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 350 AM CST TUE JAN 21 2014 ALZ001>010-016-TNZ076-096-097-212200- /O.CON.KHUN.WI.Y.0002.140121T1400Z-140121T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 350 AM CST TUE JAN 21 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * TIMING AND AREAS AFFECTED...ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE...FROM 8 AM THROUGH 4 PM CST ON TUESDAY. WINDS WILL BE STRONGEST LATE IN THE MORNING THROUGH MIDDAY. * WINDS...SUSTAINED WINDS MAY EXCEED 25 MPH AT TIMES WITH WIND GUSTS FREQUENTLY EXCEEDING 35 MPH. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE ON THE HIGHEST RIDGETOPS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN LIGHTWEIGHT HIGH PROFILE VEHICLES SUCH AS RECREATIONAL VEHICLES AND TRUCKS. UNSECURED OBJECTS...LIKE PATIO FURNITURE AND TRASH CANS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ BCC
659 WWUS74 KHUN 212208 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 408 PM CST TUE JAN 21 2014 ALZ001>010-016-TNZ076-096-097-212315- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-140121T2200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 408 PM CST TUE JAN 21 2014 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... SURFACE WINDS HAVE STARTED TO WEAKEN THIS AFTERNOON IN THE WAKE OF A FRONTAL PASSAGE EARLIER TODAY. THESE WINDS SHOULD CONTINUE TO GRADUALLY DIMINISH HEADING INTO THE EVENING HOURS AS HIGH PRESSURE TO THE NORTHWEST BEGINS TO SETTLE INTO THE REGION. AS A RESULT...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:50 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 20, 2:50 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 PM CST MON JAN 20 2014 .DISCUSSION... FAIRLY NICE DAY OVERALL ACROSS THE CNTRL TN VALLEY FOR THE MIDDLE OF JAN...WITH SUNNY SKIES AND SEASONABLY WARM TEMPS PREVAILING. AS ALLUDED TO IN THE EARLY MORNING DISCUSSION THOUGH...THIS IS IT AS FAR AS MILD/TRANQUIL WX CONDS FOR THE REST OF THE WORK WEEK AT LEAST. THE FIRST OF WHAT LOOKS TO BE TWO ARCTIC FRONTS WILL BEGIN TO MOVE SWD ACROSS THE AREA LATE TONIGHT. IN THE SHORT TERM...QUIET WX CONDS SHOULD PREVAIL INTO THE EVENING HRS...WITH CLOUD COVER INCREASING GOING INTO THE OVERNIGHT PERIOD. THE FIRST ARCTIC FRONT...LOCATED ACROSS THE OH VALLEY WWD INTO THE MIDWEST STATES...WILL THEN DIVE SWD TOWARD THE TN VALLEY AREA LATE TONIGHT/EARLY TUE. UPPER SHORTWV EMBEDDED WITHIN THE LONG WAVE PATTERN OUT OF THE NW WILL HELP PUSH THE SFC BOUNDARY SWD...AND MAY PROVIDE JUST ENOUGH LIFT FOR SOME FLURRIES OR PERHAPS LIGHT SNOW SHOWERS...MAINLY ACROSS THE ERN ZONES ALONG/JUST BEHIND THE PASSING FRONT. AVAILABLE MOISTURE THOUGH LOOKS TO QUICKLY DIMINISH LATER IN THE DAY WITH THE UPPER VORTEX EXITING TO THE E. ON THE OTHER HAND...WINDS ALONG/BEHIND THE FRONT LOOK TO INCREASE SIG IN THE MORNING AS THE COOLER/DENSER AIR MIXES TO THE SFC IN THE WAKE OF THE FRONT. NW WINDS INCREASING TO 20-25 MPH COUPLED WITH HIGHER GUSTS LOOK REASONABLE FOR AT LEAST A 4-6 HR WINDOW DURING THE DAYTIME HRS...BEFORE SFC WINDS BEGIN TO DIMINISH LATE IN THE AFTERNOON AS STRONG HIGH PRESSURE OUT OF THE NRN/MID PLAINS BUILDS SEWD INTO THE REGION. AS SUCH...A WIND ADVISORY HAS BEEN ISSUED FOR TUE FROM 8 AM THROUGH 4 PM. RELATIVELY QUIET AND UNSEASONABLY COLD WX CONDS THEN LOOK TO PREVAIL THROUGH MID WEEK...AS THE SFC HIGH WEAKENS AND MOVES SEWD INTO THE ERN GULF. THE SECOND ARCTIC FRONT IS THEN SLATED TO PUSH SWD THROUGH THE AREA EARLY THU...WITH PERHAPS EVEN COLDER AIR IN ITS WAKE AS A SECOND AND STRONGER DOME OF HIGH PRESSURE BUILDS SWD INTO THE MID PLAINS/MIDWEST REGIONS. THIS NEXT FRONT DOESN'T LOOK TO HAVE A LOT OF FANFARE ASSOCIATED WITH IT OTHER THAN SFC WINDS BECOMING QUITE BREEZY AGAIN DURING THE DAY THU. TEMPS BEHIND THE FRONT THOUGH MAY EASILY FALL INTO THE TEENS THU NIGHT...AND MAY NOT GET OUT OF THE 20S ON FRI. THIS COULD CERTAINLY CHANGE GIVEN THE TIME PERIOD IN QUESTION...ALTHOUGH THE MODEL SPREADS ARE DEFINITELY TRENDING MUCH COLDER FOR THE LATTER HALF OF THE WORK WEEK. THIS DOME OF HIGH PRESSURE THEN SHIFTS SWD INTO THE SE REGION FRI INTO SAT...WITH A SLIGHT A MODERATING TREND IN TEMPS UNDERWAY. QUIET AND SEASONABLY COOL WX CONDS THEN LOOK TO PREVAIL THROUGH THE WEEKEND PERIOD...ALTHOUGH PASSING UPPER WAVES WELL TO THE N MAY BEGIN TO EDGE CLOSER TO THE AREA AROUND THE START OF THE NEW WEEK. 09 && .AVIATION... /ISSUED 1129 AM CST MON JAN 20 2014/ FOR 18Z TAFS... VFR CONDITIONS SHOULD CONTINUE UNTIL AFTER DAYBREAK TUE AM. SW WINDS AROUND 10KT ARE EXPECTED INTO THE LATE NIGHT...BEFORE THE PASSAGE OF A COLD FRONT. THE FRONT IS EXPECTED TO REACH THE KMSL SITE AROUND 21/0700-0800Z...AND KHSV 0900-1000Z...WITH WINDS BECOMING WNW AROUND 10KT. COLDER AIR MIXING IN AFTER DAYBREAK SHOULD RESULT IN NW WINDS INCREASING TO 15-25KT...WITH SOME GUSTS TO 30KT POSSIBLE BY THE END OF THE TAF. ALONG WITH WINDS...CLOUDS MOVING IN FROM THE NORTH COULD RESULT IN NEAR MVFR CIGS AFTER SUNRISE TUE. RSB && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 33 36 16 36 / 10 10 10 0 SHOALS 33 34 16 37 / 10 10 0 0 VINEMONT 33 35 16 34 / 10 10 0 0 FAYETTEVILLE 31 33 14 34 / 10 20 10 0 ALBERTVILLE 32 36 18 34 / 10 10 10 0 FORT PAYNE 31 35 17 34 / 10 20 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY FROM 8 AM TO 4 PM CST TUESDAY FOR ALZ001>010-016. TN...WIND ADVISORY FROM 8 AM TO 4 PM CST TUESDAY FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 20, 1:00 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CST MON JAN 20 2014 ALZ001>010-016-TNZ076-096-097-211130- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DURING TUESDAY...WINDS IN THE WAKE OF A STRONG COLD FRONT PASSAGE WILL BECOME STRONG AND GUSTY. SUSTAINED WINDS OF 20-25 MPH...WITH SOME GUSTS ABOVE 35 MPH ARE EXPECTED FROM THE LATE MORNING THROUGH THE AFTERNOON. A WIND ADVISORY WILL BE IN EFFECT FOR MUCH OF TUESDAY. A FEW SNOW SHOWERS OR FLURRIES ARE ALSO POSSIBLE DURING TUESDAY... AS A STRONG COLD FRONT AND UPPER LEVEL SYSTEM CROSS THE AREA. NO MEASURABLE SNOWFALL IS EXPECTED. A REINFORCING SHOT OF ARCTIC AIR WILL OVERSPREAD THE AREA THURSDAY RESULTING IN TEMPERATURES NEARLY 20 DEGREES BELOW NORMAL. THE COLDEST PERIOD IS EXPECTED TO BE THURSDAY NIGHT THROUGH FRIDAY NIGHT. LOW TEMPERATURES THURSDAY NIGHT ARE EXPECTED TO BE BETWEEN 10 AND 15 DEGREES...WITH A FEW COLDER LOCATIONS LIKELY. WIND CHILL READINGS THURSDAY NIGHT INTO EARLY FRIDAY WILL BE IN THE SINGLE DIGITS... POSSIBLY BELOW ZERO...ESPECIALLY ACROSS SOUTHERN MIDDLE TENNESSEE AND THE HIGHER ELEVATIONS OF NORTH CENTRAL AND NORTHEAST ALABAMA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Alabama, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.